Vemurafenib Information Please

This moderated forum is to support the needs of patients with stage IV melanoma, as well as to answer questions about treatment options and what to expect.
Respman
Posts: 30
Joined: Wed Jun 06, 2018 1:27 pm
Contact:

Re: Vemurafenib Information Please

Post by Respman » Tue Sep 24, 2019 5:50 am

Hello everyone,
I've now been on Zelboraf and Cotellic for about 15 months. We have kept reducing the dose due to side effects to one tablet twice a day of the Zelboraf and 2 cotellic every day. I have been clear for a year and for that I am grateful, but the side effects have been difficult. I was wondering for the people who have been on this drug for an extended period of time, were your side effects intermittent or constant. One week I will have severe itching and swollen lower legs and fatigue. The next week it's just a baseline fatigue. The next week it's fever and chills and nausea. Last week my joints hurt so bad I couldn't walk and had to take steroids. It's odd because you expect a side effect to happen each time you take the drug like the sun sensitivity does, but it's so random. Is this what it was like with most people or am I just special? I put up with it because the alternative isn't unacceptable, but it has been a challenge. Congratulations to the ones who are finally moving off this drug. I hope to join you some day.
Jim D

DickK
Posts: 15
Joined: Tue Aug 01, 2017 6:15 pm
Contact:

Re: Vemurafenib Information Please

Post by DickK » Wed Sep 25, 2019 4:59 am

I can only speak to Zelboraf, but for me the side effects were not intermittent. During the years of treatment I had, sun sun sensitivity, minor foot discomfort, and minor skin rash were the only side effects I had for the entire period. Other side effects only lasted for different periods of time. Jim, I hope you do join us soon by being able to come off the drugs. As a side incentive to look forward to, I spent some time outside the other day in a short sleeve shirt and shorts for the first time in 9 1/2 years.
Dick

Respman
Posts: 30
Joined: Wed Jun 06, 2018 1:27 pm
Contact:

Re: Vemurafenib Information Please

Post by Respman » Wed Sep 25, 2019 5:27 am

That's amazing Dick. I feel like a hermit. I had to get special UV film on my car windows because my hands were getting burnt. Really looking forward to that day when I can take off the long sleeves and the hat. Thanks for your comments and congratulations on your success.
Jim D

Post Reply

Who is online

Users browsing this forum: No registered users and 11 guests